Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Is it safe to take immodium tablets for runny stools with a history of osteoporosis and low bone density?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
I really need help. My PCP did not seem at all concerned/interested on the phone on evening of 12/20, my (ex-nurse) BF wants nothing to do with my up and down chaotic past behavior, of aprox 2 weeks until several days ago, 12/22 or so when I became "mindful" of side effects. I am feeling much more centered and being careful and not losing balance like I was, not real "manic" like before, but feel quite "up" in mood, could just be that my life has taken a turn for the better (a lot!) the Elavil was prescribed for pain from spinal stenosis and arthritis PLEASE HELP! PLEASE ANSWER
Posted Sat, 18 Jan 2014 in Mental Health
Answered by Dr. Yogesh D 57 minutes later
Brief Answer: Yes, it is okay to take immodium. Detailed Answer: Hello, Thanks for posting your question. I understand that you are concerned about taking immodium tablets since you are troubled by loose stools. Immodium does not have many side-effects and considered relatively safe. These are the common side-effects, but generally they are mild, and do not require any serious consideration, constipation/nausea/vomiting, stomach/abdominal pain, uncomfortable fullness of the stomach/abdomen. However, if you develop any of these, you may stop the medicine, and that would solve the issue after a day or two. If you develop any other issues, or if the above mentioned side-effects are bothersome then you do need to consult a doctor immediately. This medicine does not have any psychological side effects. I hope this answers your question, if you have any doubts, please do write back. Wishing you a speedy recovery. Warm regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor